I have chronic pain in my lower back for a little over a year now , I have had several steroid injections that didn't help at all.. Loratab 7.5 then oxycudone 10 they both make me feel very sick with flu like systems but I have to take them to get any relief as the pain is so bad.. I have been bedridden for most of this past year except occasionally I may have a few hours of pain relief without being sick.. Pain management Dr. Is starting me on Butrans 10 patch today and I am so scared I am going to have a worse reaction to this drug... I also have COPD and panic attacks that I take Zanex .25 or I mg... I have tried Ultram and it make me very sick... Do any of you have a problem taking pain meds if so wondering if this Butrans patch going to do the same... Sorry for rattling on and on I haven't had any sleep due to pain and did not want to take Oxycudone as I plan on starting patch today.. My pain meds do not make me feel good they keep me bedridden as I feel so sick and I can't sleep... Oxycudone does get rid of the pain.. I have been on them for about 3 months...
Its a big mistake to go on a new med expecting it to make you sick. Our bodies often do what our minds think. You go into it with a this is going to help and not make me sick attitude. I too have lower back problems, and fibromyalgia and I refuse to let it keep me in bed. Your mind is a powerful thing. If you're negative you will feel negative.
Nausea is a highly common side effect of any pain medication. Speak to your doctor about possible prescribing a medication(s) to combat these side effects. Zofran, phenergan, and reglan are commonly prescribe to reduce nausea in patients using pain medications. Also, some OTC medication used for motion sickness, and herbal remedies like peppermint, cinnamon, ginger gum, or freshly brewed "ginger tea" can help tremendously! Medications can effect people differently, it may be that you haven't found the exact med, or combination of medications that are right for you just yet. On another note, even if you are nauseous, try your best to stay hydrated, and have normal meals. Not eating and/or drinking can increase the nauseous feeling. Try to also avoid alcohol, or foods that are harsh on your tummy until your system adjust to the new medication(s). Also be sure to read all information that the pharmacy provides with the prescription. Best wishes.
I use meclizine to help side effects of nausea and itching. It is OTC used to treat motion sickness. It does help me but there are Rx'd drugs too that may help. In time, your body gets used to the drug and the nausea will lessen as you get more tolerant of the drug. This is pretty common but what Kaismama said is true too. Our minds have a lot to do with how we feel and if you go into it thinking it will make you sick, it probably will. Butrans is different from drugs like oxycodone and hydrocodone. It should not cause nausea nearly as bad. unless you are dependent on opioids.
So sorry you are in such pain. I have found much relief in Hydrocodone; 3/day. I have Fibromyalgia, degenerative disc disease with chronic low back and neck pain. I am starting the Butrans pain patch tomorrow;5mcg. My pain management doctor, wanted to put me on something that is more sustaining. Nothing else has helped me and I have been in pain for 9 years since a minor car accident. I have tried everything including injections; only Hydrocodone helped me! Try to get gentle exercising, drink lots water, get your body more alkaline (look-up how to do with foods); fresh fruits and veggies etc. I work for Sit and Be Fit (sitandbefit.org) a gentle form of exercise for those with physical limitations.May be on your PBS station where you live.Still do things you enjoy; don't let the pain control your life! Take care of your health in a more holistic way! Just some thoughts I have learned on my journey! God bless you.
I have dealt with nausea for 15+ years. Any pain meds with Tylenol makes me sick. This is where vicoprofen came into my life for pain management. I was on every pain med, Fentanyl, oxy, Percocet's, you name it. I could not take anything for pain. I had to go to bed and wish I would die or the medications would wear off immediately. Horrible. Almost every pain medication is mixed with Tylenol. Besides the vicoprofen, which is hydrocodone with ibuprofen, I wear a tiny patch behind my ear for nausea. I use to eat promethazine by the hand fulls just to tolerate a pain pill. The patch for nausea is called Transderm-SCOP 1.5mg. It works. I wish I had these patches years ago. Would had saved me a world of hurt. I hope these two, together will give you some thing to consider. I know how horrible it is to deal with. Especially when no one will listen to you. I told all MD's that all those pain pills made me feel as though I had an instant case of the worse flu imaginable.
I had the exact same issues as you are describing. Therefore I do suggest strongly that you should at least ask about these two medications together. Best of Luck, from some one who has been there.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 6 Jul 2010 • 3 answers
I have switched from 5 to10mcg butrans. Mywife has chronic back pain and takes 6 lorcet 10/650 each?
Posted 25 Jun 2011 • 1 answer
Posted 31 Jul 2013 • 2 answers
Steroid Epidural Injections - Hi guys, have any of you experienced extreme crabby mood after having?
Posted 27 Sep 2013 • 7 answers
Posted 23 Nov 2015 • 2 answers